MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM2CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005002X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Phone number: (b)(6) the device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5mm x 2cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was used for a shunt pta case, but it ruptured.There was no reported patient injury.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 5mm x 2cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was used for a shunt pta case, but it ruptured.There was no reported patient injury.No other information was provided.The device was not returned for analysis.A product history record (phr) review of lot 82156654 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, the procedure performed was a shunt percutaneous transluminal angioplasty (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.With the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM2CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11807804
Report Number9616099-2021-04535
Device Sequence Number3515081
Product Code LIT
UDI-Device Identifier20705032069516
UDI-Public20705032069516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number48005002X
Device Catalogue Number48005002X
Device Lot Number82156654
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1